MAUDE Adverse Event Report: VASCUTEK LTD GELSOFT PLUS; GELSOFT PLUS BIFURCATE

VASCUTEK LTD GELSOFT PLUS; GELSOFT PLUS BIFURCATE
Catalog Number 631608P
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Method: historical data analysis - similar events review was carried out.Analysis of production records - relevant dhr and qc test records reviewed.Insufficient information available - additional information requested from the customer.Awaiting device return.Results: results pending completion of investigation.A review of the retained manufacturing and quality records (with specific emphasis of the base material permeability and device porosity testing) confirmed that the product was manufactured to the intended specifications.The whole batch of six passed porosity testing well below acceptance limit of 77ml/min with minimum reading of 0ml/min and highest reading of 05ml/min.A review of similar events was performed for all knitted devices that have been reported to have leaked.The incident rate for reported leakage events was confirmed as (b)(4) (complaints v sales).The review included all similar events reported to vascutek between (b)(4) 2013 - (b)(4) 2018 inclusive.No negative trend was identified during the review.Additional information on the event was requested from the customer for further event investigation.Investigation results will be communicated in follow up / final report.
 
Event or Problem Description
Vascutek ltd.Was notified of an event that occurred in usa, the event was described as follows: graft was leaking at the point of bifurcation after being implanted.Leak occurred during cardiopulmonary bypass.
 
Event or Problem Description
This report is being submitted as final narrative for mfr.Report # 9612515-2018-00024 to provide closure information for the case.
 
Additional Manufacturer Narrative
3221 - no finding available.Conclusion: 4315 - cause not established.Although the customer returned the graft for further investigation, vascutek ltd could not identify the root cause of the event.As per the event intake form, the graft was initially implanted and then explanted when a leak at the bifurcation was identified.The storage conditions between explant and return (three month later) are unknown.Upon receipt of the graft, it was expected that the graft had been sent back unmodified and blood stained; however, it appeared that the graft had been cleaned after implant with an unknown solution before return.As a result, any further testing was deemed inconclusive.Further action is not planned; however, the issue will be tracked and trended as part of the on-going complaints trending and reporting process and if an adverse trend develops action may be taken at that time.Vascutek ltd consider this case closed.

Brand Name
GELSOFT PLUS
Common Device Name
GELSOFT PLUS BIFURCATE
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key8141128
Report Number9612515-2018-00024
Device Sequence Number13690595
Product Code DSY
UDI-Device Identifier05037881115528
UDI-Public05037881115528
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K955230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2018
Report Date (Section F) 12/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number631608P
Device Lot Number17096509 0986
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Device Age8 MO
Event Location Hospital
Date Report to Manufacturer12/02/2018
Initial Date Received by Manufacturer 12/02/2018
Supplement Date Received by Manufacturer12/02/2018
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date04/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;